Back to Ask the Diabetes Team Ask the Diabetes Team

From Wisconsin, USA:

My 12-year-old daughter was diagnosed 3 months ago with Type 1. We seem to be going in circles trying to balance her blood sugar level. She was going high before supper so they kept bumping up her morning NPH, but then she was experiencing lows at lunch. She takes huge swings sometimes going from 50 to 400 in one day. She is on two injections/day, and checks her blood sugar 4 times [a day].

I asked her doctor about Lispro and they recommended against it not because of our daughter but because they didn't have a lot of experience with it. They told us she was in her honeymoon period, then said maybe not.

Any ideas?


There is no doubt that the honeymoon period can cause mayhem with blood sugars and the type of swings you describe are not uncommon. At 12, I guess your daughter may well be in puberty which adds its own little twist to the conundrum.

I don't want to enter into the debate about the suitability or otherwise of Lispro. Look carefully at all the factors you can control: Injection times, meal times and diet, injection sites etc. and discuss these with your diabetes team. Finally, relax -- it's early days yet and you will soon get the hang of things.


Original posting 7 Dec 96


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.